Integrable hierarchies and the modular class  [ Hiérarchies intégrables et la classe modulaire ]
Annales de l'Institut Fourier, Tome 58 (2008) no. 1, p. 107-137
Il est bien connu que les variétés de Poisson-Nijenhuis, introduites par Kosmannn-Schwarzbach et Magri, constituent le contexte le plus approprié pour étudier de nombreuses hiérarchies intégrables. Afin de définir une telle hiérarchie, on explicite d’habitude, en plus de la variété de Poisson-Nijenhuis, un champ de vecteurs bi-hamiltonien. Dans cet article, nous montrons qu’à toute variété de Poisson-Nijenhuis nous pouvons associer un et un seul champ de vecteurs canonique qui, sous des hypothèses convenables, définit une hiérarchie intégrable de flots. Ce champ de vecteurs est la classe modulaire de la variété de Poisson-Nijenhuis. Cette classe possède un représentant défini de manière canonique qui, sous une hypothèse cohomologique, est un champ de vecteurs bi-hamiltonien. Dans de nombreux exemples, la hiérarchie associée de flots reproduit les hiérarchies intégrables classiques. Nous illustrons en détails ce fait à l’aide de l’oscillateur harmonique, du système de Calogero-Moser, du réseau de Toda classique et des divers réseaux de Bogoyavlensky-Toda.
It is well-known that the Poisson-Nijenhuis manifolds, introduced by Kosmann-Schwarzbach and Magri form the appropriate setting for studying many classical integrable hierarchies. In order to define the hierarchy, one usually specifies in addition to the Poisson-Nijenhuis manifold a bi-hamiltonian vector field. In this paper we show that to every Poisson-Nijenhuis manifold one can associate a canonical vector field (no extra choices are involved!) which under an appropriate assumption defines an integrable hierarchy of flows. This vector field is the modular class of the Poisson-Nijhenhuis manifold. This class has a canonical representative which, under a cohomological assumption, is a bi-hamiltonian vector field. In many examples the associated hierarchy of flows reproduces classical integrable hierarchies. We illustrate in detail with the Harmonic Oscillator, the Calogero-Moser system, the classical Toda lattice and various Bogoyavlensky-Toda Lattices.
DOI : https://doi.org/10.5802/aif.2346
Classification:  53D17,  37J35
Mots clés: Variétés de Poisson-Nijhenhuis, classe modulaire, hiérarchies intégrables
@article{AIF_2008__58_1_107_0,
     author = {Damianou, Pantelis A. and Fernandes, Rui Loja},
     title = {Integrable hierarchies  and the modular class},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {1},
     year = {2008},
     pages = {107-137},
     doi = {10.5802/aif.2346},
     mrnumber = {2401218},
     zbl = {1147.53065},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2008__58_1_107_0}
}
Damianou, Pantelis A.; Fernandes, Rui Loja. Integrable hierarchies  and the modular class. Annales de l'Institut Fourier, Tome 58 (2008) no. 1, pp. 107-137. doi : 10.5802/aif.2346. http://www.numdam.org/item/AIF_2008__58_1_107_0/

[1] Agrotis, M.; Damianou, P. A. The modular hierarchy of the Toda lattice (Diff. Geom App., to appear) | Zbl 1146.53053

[2] Bolsinov, A. V.; Borisov, A. V. Compatible Poisson brackets on Lie algebras, Matem notes, Tome 72 (2002) no. 1, pp. 10-30 | Article | MR 1942578 | Zbl 1042.37041

[3] Bolsinov, A. V.; Matveev, V. S. Geometrical interpretation of Beneti systems, J. of Geom. and Phys., Tome 44 (2003), pp. 489-506 | Article | MR 1943174 | Zbl 1010.37035

[4] Casati, P.; Falqui, G.; Magri, F.; Pedroni, M.; Springer-Verlag Eight Lectures on Integrable Systems, Integrability of Nonlinear Systems, Lecture Notes in Physics, Berlin, Tome 495 (1997), pp. 209-250 | Zbl 0907.58031

[5] Caseiro, R. Master integrals, superintegrability and quadratic algebras, Bull. Sci. Math., Tome 126 (2002) no. 8, pp. 617-630 | Article | MR 1944388 | Zbl 1010.37033

[6] Caseiro, R.; Françoise, J. P. Algebraically linearizable dynamical systems, Textos Mat. Ser. B, Coimbra, Univ. Coimbra, The J. A. Pereira da Silva birthday schrift, Tome 32 (2002), pp. 35-45 | MR 1969433 | Zbl 1057.35069

[7] Damianou, P. A. Multiple hamiltonian structure of Bogoyavlensky-Toda lattices, Rev. Math. Phys., Tome 16 (2004) no. 2, pp. 175-241 | Article | MR 2048317 | Zbl 1053.37061

[8] Damianou, P. A. On the bi-hamiltonian structure of Bogoyavlensky-Toda lattices, Nonlinearity, Tome 17 (2004) no. 2, pp. 397-413 | Article | MR 2039049 | Zbl 1052.37045

[9] Dufour, J. P.; Haraki, A. Rotationnels et structures de Poisson quadratiques, C. R. Acad. Sci. Paris Ser. I Math., Tome 312 (1991) no. 1, pp. 137-140 | MR 1086519 | Zbl 0719.58001

[10] Dufour, J. P.; Zung, N. T. Poisson structures and their normal forms, Progress in Mathematics (2005) (vol. 242, Birkhäuser, Basel) | Zbl 1082.53078

[11] Evens, S.; Lu, J.-H.; Weinstein, A. Transverse measures, the modular class and a cohomology pairing for Lie algebroids, Quart. J. Math. Oxford, Tome 50 (1999) no. 2, pp. 417-436 | Article | MR 1726784 | Zbl 0968.58014

[12] Faybusovich, L.; Gekhtman, M. Poisson brackets on rational functions and multi-Hamiltonian structure for integrable lattices, Phys. Lett. A, Tome 272 (2000) no. 4, pp. 236-244 | Article | MR 1774784 | Zbl 1115.37336

[13] Fernandes, R. L. On the mastersymmetries and bi-hamiltonian structure of the Toda lattice, J. Phys. A, Tome 26 (1993), pp. 3797-3803 | Article | MR 1239362 | Zbl 0811.58035

[14] Fernandes, R. L. Connections in Poisson Geometry I: Holonomy and Invariants, J. Diff. Geom., Tome 54 (2000), pp. 303-366 | MR 1818181 | Zbl 1036.53060

[15] Fernandes, R. L. Lie algebroids, holonomy and characteristic classes, Adv. Math., Tome 170 (2002) no. 1, pp. 119-179 | Article | MR 1929305 | Zbl 1007.22007

[16] Flaschka, H. The Toda lattice. I. Existence of integrals, Phys. Rev. B, Tome 9 (1974) no. 3, p. 1924-1925 | Article | MR 408647 | Zbl 0942.37504

[17] Grabowski, J.; Marmo, G.; Michor, P. Homology and modular classes of Lie algebroids, Ann. Inst. Fourier, Tome 56 (2006), pp. 69-83 | Article | Numdam | MR 2228680 | Zbl 05015300

[18] Grabowski, J.; Marmo, G.; Perelomov, A. M. Poisson structures towards a classification, Modern Phys. Lett. A, Tome 8 (1993), pp. 1719-1733 | Article | MR 1229646 | Zbl 1020.37529

[19] Kosmann-Schwarzbach, Y.; Winternitz, P. Géométrie des systèmes bihamiltoniens, Systèmes dynamiques non linéaires: intégrabilité et comportement qualitatif, Presses de l’Université de Montréal (Séminaire de Mathématiques Supérieures) Tome 102 (1986), pp. 185-216 | Zbl 0624.58009

[20] Kosmann-Schwarzbach, Y.; Magri, F. Poisson-Nijenhuis structures, Ann. Inst. Henri Poincaré, Tome 53 (1990), pp. 35-81 | Numdam | MR 1077465 | Zbl 0707.58048

[21] Kosmann-Schwarzbach, Y.; Weinstein, A. Relative modular classes of Lie algebroids, C. R. Math. Acad. Sci. Paris, Tome 341 (2005) no. 8, pp. 509-514 | MR 2180819 | Zbl 1080.22001

[22] Koszul, J. L. Crochet de Schouten-Nijenhuis et cohomologie, Astérisque Numéro Hors Série (1985), pp. 257-271 | MR 837203 | Zbl 0615.58029

[23] Lichnerowicz, A. Les variétés de Poisson et leurs algèbres de Lie associées, J. Diff. Geom., Tome 12 (1977), pp. 253-300 | MR 501133 | Zbl 0405.53024

[24] Liu, Z.; Xu, P. On quadratic Poisson structures, Lett. Math. Phys., Tome 26 (1992), pp. 33-42 | Article | MR 1193624 | Zbl 0773.58007

[25] Nunes Da Costa, J.; Damianou, P. A. Toda systems and exponents of simple Lie groups, Bull. Sci. Math., Tome 125 (2001) no. 1, pp. 49-69 | Article | MR 1812814 | Zbl 1017.37028

[26] Oevel, W A geometrical approach to integrable systems admitting time dependent invariants, Topics in Soliton Theory and Exactly Solvable non-linear Equations, World Scientific Publ., Singapore (1987), pp. 108-124 | MR 900389 | Zbl 0736.35119

[27] Ranada, M. F. Superintegrability of the Calogero-Moser system: constants of motion, master symmetries, and time-dependent symmetries, J. Math. Phys., Tome 40 (1999) no. 1, pp. 236-247 | Article | MR 1658033 | Zbl 0956.37041

[28] Vaisman, I. Lectures on the geometry of Poisson manifolds, Progress in Mathematics, Basel Tome 118 (1994) | MR 1269545 | Zbl 0810.53019

[29] Weinstein, A. The modular automorphism group of a Poisson manifold, J. Geom. Phys., Tome 23 (1997) no. 3-4, pp. 379-394 | Article | MR 1484598 | Zbl 0902.58013